Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 27, 2021, 4:18 PM EDT for Sullivan County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2021, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 27, 2021, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
County Sullivan County, NY
The radar
The Albany radar (KENX), 81 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:10 PM EDT | TSTM WND DMG | 3 Nw White Sulphur Spri, NY | TREE AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WWUS81 KBGM 272018
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
418 PM EDT Tue Jul 27 2021
NYZ057-062-272100-
Sullivan-Delaware-
418 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DELAWARE AND
CENTRAL SULLIVAN COUNTIES...
At 416 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jefferson to Sanford. Movement was
east at 35 mph.
Winds gusts of 30 to 40 mph are possible with these storms. This may
cause minor tree damage such as downed branches and associated
spotty power outages.
Locations impacted include...
Fallsburg, Monticello, Liberty, Neversink, South Fallsburg, Roxbury,
Andes, Wurtsboro, Stamford and Woodridge.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
Delaware County and until 10 PM EDT for Sullivan County.
LAT...LON 4157 7441 4156 7442 4173 7495 4248 7468
4242 7461 4235 7443 4221 7453 4217 7446
4215 7453 4212 7456 4202 7478 4188 7446
4175 7457 4164 7439 4159 7436
TIME...MOT...LOC 2016Z 288DEG 32KT 4250 7471 4211 7545
$$
MDPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:08 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 27, 3:08 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 308 PM EDT Tue Jul 27 2021 .SYNOPSIS... Thunderstorms continue to move through this afternoon before wrapping up into the evening. A few storms may include gusty winds. There will be a chance for a few showers Wednesday before another round of storms returns Thursday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... 230 PM Update... A line of strong storms is quickly moving east/southeast through the area, stretching from around Westmoreland southwest to Addison. These have been able to lead to occasional damage across the Finger Lakes. Temperatures have been able to reach well into the 80s under sunny skies ahead of the line, with dewpoints in the 60s contributing to up to 1000 to 1500 j/kg of CAPE. Healthy wind shear up to 30 to 45kts will allow for a potential for strong to severe gusts through the remainder of the afternoon and into the early evening. With that, the Severe Thunderstorm Watch has been extended across the remainder of our central NY counties and into Wayne and Pike counties in PA. This quickly moving line should largely be out of the area by 0Z, with just a chance for some lingering scattered convection into the night. Temperatures are quickly falling through the 70s behind the front, and should continue to drop through the 60s and 50s through the evening to bottom out in the upper 50s to lower 60s overnight. Most of Wednesday and Wednesday night should be quiet, though a few showers and perhaps a rumble of thunder will be possible with an upper trough in place. Otherwise, expect a cooler day with highs in the 70s to lower 80s and lows in the 50s. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Clouds increase ahead Wednesday night of weak frontal boundary will push through the region Thursday. This front should provide just enough lift and moisture for a few showers and perhaps a thunderstorm or two. However, deeper moisture and instability will be confined to areas south of the cold front portion of the boundary across the southern Great Lakes. This will keep coverage and intensity of the precipitation down and limit the potential for any strong to severe thunderstorms. Still low level lapse rates should steepen enough to where a gusty storm or two can not be ruled out. Fairly fast storm motions and lower PW values compared to recent heavier rainfall events in the past month too. Highs should make it to around 80 after starting around 60 depending on clouds and precipitation Thursday afternoon. Our first potential lake effect shower chance of the season Thursday night into Friday with northwest flow and warm lake water. At the very least, clouds will likely be much more stubborn to hang on than model guidance indicates into a good chunk of Friday. Temperatures in the 60's and 70's due to plenty of cloud cover. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... High pressure then builds into the region Friday night through Saturday night. Clear skies and light winds may very well lead to favorable radiational cooling Saturday night with a few indications of upper 40's in a few spots. With full sunshine temperatures should get into the 70's making for a great weather start to the weekend. A bit warmer Saturday night compared to Friday night due to southwesterly flow ahead of the next frontal boundary. Another weak frontal boundary looks to pass through on Sunday. Deep moisture and instability are modeled to be lacking once again with the front only providing enough lift for scattered showers and perhaps a thunderstorm with light QPF. This front moves southeast of the region by Monday though as usual some timing uncertainty is present within the ensembles. Highs in the 70's with lows in the 50's. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... A line of showers and thunderstorms is beginning to sweep through the area this afternoon, bringing a chance for gusty winds and lightning, as well as MVFR or IFR visibility. This will first pass through KSYR between 18Z and 21Z, then through KRME and KITH between 19Z and 22Z. KELM, KBGM, and KAVP may see storms from 20Z to 24Z. After the storms move through, clouds will lower to between 1500 and 3000 feet across our NY terminals through the first half of the night, with IFR ceilings likely at KBGM and KELM after midnight. Minor visibility restrictions are expected, especially where any rain can fall earlier in the day, and as winds turn calm, IFR fog will become possible at KELM. A gradual improvement back to VFR is expected after sunrise. Outlook... Wednesday afternoon through Wednesday night...Mainly VFR. Thursday through Friday...Scattered showers/thunderstorms and associated restrictions possible, especially the afternoons. Friday night through Saturday...Mainly VFR. Sunday...Stray showers and thunderstorms possible, otherwise mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...HLC NEAR TERM...HLC SHORT TERM...MWG LONG TERM...MWG AVIATION...HLC
Hazardous weather outlook, Jul 27, 4:16 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 416 PM EDT Tue Jul 27 2021 PAZ043-044-047-282030- Wyoming-Lackawanna-Luzerne- 416 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Thunderstorms moving into the area this evening may produce gusty winds, with isolated wind damage possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ024-045-046-055>057-PAZ038-039-282030- Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna- 416 PM EDT Tue Jul 27 2021 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ062-PAZ040-048-072-282030- Sullivan-Northern Wayne-Pike-Southern Wayne- 416 PM EDT Tue Jul 27 2021 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022-023-025-036-037-044-282030- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- 416 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for central New York. .DAY ONE...Tonight. After a brief break, additional stray thunderstorms will be possible into the late evening. If any heavy downpours can occur in areas that received heavy rainfall over the afternoon, some localized flooding issues would be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Jul 27, 3:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 1 SSW PORT DICKINSON 42.13N 75.90W
07/27/2021 BROOME NY PUBLIC
STRONG THUNDERSTORM WINDS BROKE LARGE TREE
LIMBS AND ALSO BROKE UTILITY POLES.
&&Local storm report, Jul 27, 3:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HEAVY RAIN 2 ESE BINGHAMTON 42.09N 75.87W
07/27/2021 M1.24 INCH BROOME NY PUBLIC
&&Local storm report, Jul 27, 4:03 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 WSW WINDHAM 41.96N 76.31W
07/27/2021 BRADFORD PA 911 CALL CENTER
STRONG THUNDERSTORM WINDS KNOCKED DOWN TREE
ON LINES.
&&Local storm report, Jul 27, 4:06 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 S LEONA 41.78N 76.73W
07/27/2021 BRADFORD PA PUBLIC
STRONG THUNDERSTORM WINDS KNOCKED DOWN A
TREE AND WIRES DOWN ON LEONA RD.
&&Local storm report, Jul 27, 4:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 S KIRKWOOD 42.02N 75.78W
07/27/2021 BROOME NY 911 CALL CENTER
TREE DOWN ON HOUSE. TIME ESTIMATED BY RADAR.
&&
JTCSpecial weather statement, Jul 27, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
418 PM EDT Tue Jul 27 2021
NYZ057-062-272100-
Sullivan-Delaware-
418 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DELAWARE AND
CENTRAL SULLIVAN COUNTIES...
At 416 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jefferson to Sanford. Movement was
east at 35 mph.
Winds gusts of 30 to 40 mph are possible with these storms. This may
cause minor tree damage such as downed branches and associated
spotty power outages.
Locations impacted include...
Fallsburg, Monticello, Liberty, Neversink, South Fallsburg, Roxbury,
Andes, Wurtsboro, Stamford and Woodridge.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
Delaware County and until 10 PM EDT for Sullivan County.
LAT...LON 4157 7441 4156 7442 4173 7495 4248 7468
4242 7461 4235 7443 4221 7453 4217 7446
4215 7453 4212 7456 4202 7478 4188 7446
4175 7457 4164 7439 4159 7436
TIME...MOT...LOC 2016Z 288DEG 32KT 4250 7471 4211 7545
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:46 PM EDT | Special Weather Statement | BGM | Onondaga | 29 min |
| Jul 27, 2:08 PM EDT | Special Weather Statement | BGM | Schuyler | 37 min |
| Jul 27, 2:16 PM EDT | Special Weather Statement | BGM | Chemung, Steuben | 29 min |
| Jul 27, 2:23 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins | 52 min |
| Jul 27, 2:29 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga, Otsego | 61 min |
| Jul 27, 2:56 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 64 min |
| Jul 27, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 39 min |
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 53 min |
| Jul 27, 5:09 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 18 min |
| Jul 27, 3:18 PM EDT | Special Weather Statement | BGM | Bradford | 27 min |
| Jul 27, 4:03 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 27 min |
| Jul 27, 5:03 PM EDT | Special Weather Statement | BGM | Bradford | 27 min |
| Jul 27, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 46 min |
| Jul 27, 6:15 PM EDT | Special Weather Statement | BGM | Wyoming | 30 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 49 min |
| Jul 27, 7:12 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 33 min |
| Jul 27, 7:30 PM EDT | Areal Flood Advisory | BGM | Luzerne | 83 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.